Alert archive / Nebraska / High Wind Warnings in 2014

High Wind Warning 3, NWS Hastings, NE

April 28, 20145 counties in Nebraska; Phillips County, Rooks County, Kansas

NWS Hastings, NE issued this high wind warning at Apr 28, 2014, 4:14 AM CDT for 5 counties in Nebraska; Phillips County, Rooks County, Kansas. It took effect at Apr 28, 2014, 12:00 PM CDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 28, 2014, 4:14 AM CDT (09:14 UTC)
In effect from
Apr 28, 2014, 12:00 PM CDT
Expired
Apr 28, 2014, 10:00 PM CDT
In force
10 hr
Issued by
NWS Hastings, NE

Counties Phillips County, KS, Rooks County, KS, Dawson County, NE, Furnas County, NE, Gosper County, NE, Harlan County, NE, Phelps County, NE

The radar

The Grand Island radar (KUEX), 97 km from the middle of the area, began a volume at 09:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.2 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2014-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2014-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1111 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

486 
WWUS73 KGID 280914
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
414 AM CDT MON APR 28 2014

...VERY WINDY CONDITIONS TODAY AND THIS EVENING...

.A DEEP LOW PRESSURE SYSTEM WILL BE SLOW TO LEAVE NEBRASKA
TODAY...REMAINING OVER THE EASTERN PORTION OF THE STATE. ON THE
BACK SIDE OF THIS LOW...VERY WINDY CONDITIONS WILL DEVELOP. THE
STRONGEST WINDS WILL BE ALONG AND WEST OF HIGHWAY 183.

KSZ005-017-NEZ060-072-073-082-083-281900-
/O.NEW.KGID.HW.W.0003.140428T1700Z-140429T0500Z/
/O.EXT.KGID.WI.Y.0017.140428T1100Z-140428T1700Z/
PHILLIPS-ROOKS-DAWSON-GOSPER-PHELPS-FURNAS-HARLAN-
INCLUDING THE CITIES OF...PHILLIPSBURG...PLAINVILLE...STOCKTON...
LEXINGTON...COZAD...GOTHENBURG...ELWOOD...HOLDREGE...CAMBRIDGE...
ARAPAHOE...OXFORD...BEAVER CITY...ALMA...ORLEANS
414 AM CDT MON APR 28 2014

...WIND ADVISORY NOW IN EFFECT UNTIL NOON CDT TODAY...
...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO MIDNIGHT CDT
TONIGHT...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT CDT
TONIGHT. THE WIND ADVISORY IS NOW IN EFFECT UNTIL NOON CDT TODAY.

* HAZARD...VERY WINDY CONDITIONS.

* TIMING...THE WIND WILL RAMP UP THROUGH THE MORNING BECOMING THE
  STRONGEST DURING THE AFTERNOON AND EARLY EVENING HOURS. IT WILL
  REMAIN WINDY THIS EVENING...BUT THE WIND SHOULD BEGIN TO
  DECREASE SOME BY LATE EVENING.

* WINDS...SUSTAINED NORTHWEST AT 25 TO 35 MPH THIS MORNING AND 35
  TO 45 MPH THIS AFTERNOON INTO EARLY EVENING...WITH GUSTS OF 45
  TO 50 MPH THIS MORNING TO POSSIBLY NEAR 60 MPH THIS AFTERNOON.

* IMPACTS...OUTDOOR OBJECTS SHOULD BE SECURED SO THEY ARE NOT 
  BLOWN ABOUT BY THE STRONG WINDS. DRIVING MAY BE DIFFICULT AT 
  TIMES DUE TO THE STRONG WINDS AND SUDDEN WIND GUSTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

KSZ007-NEZ039-046-062-075-085-281900-
/O.EXB.KGID.WI.Y.0017.140428T2100Z-140429T0500Z/
JEWELL-VALLEY-SHERMAN-HALL-ADAMS-WEBSTER-
INCLUDING THE CITIES OF...MANKATO...JEWELL...BURR OAK...ORD...
LOUP CITY...LITCHFIELD...GRAND ISLAND...HASTINGS...RED CLOUD...
BLUE HILL...BLADEN
414 AM CDT MON APR 28 2014

...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO MIDNIGHT
CDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO
MIDNIGHT CDT TONIGHT. 

* HAZARD...VERY WINDY CONDITIONS.

* TIMING...THE WIND WILL TURN NORTHWEST THIS AFTERNOON BEHIND THE
  DEPARTING LOW PRESSURE SYSTEM RESULTING IN INCREASING WINDS
  THROUGH THE DAY. THE STRONGEST WINDS ARE EXPECTED FROM LATE
  AFTERNOON INTO THIS EVENING.

* WINDS...SUSTAINED NORTHWEST AT 25 TO 35 MPH...WITH GUSTS TO
  AROUND 45 MPH.

* IMPACTS...OUTDOOR OBJECTS SHOULD BE SECURED SO THEY ARE NOT 
  BLOWN ABOUT BY THE STRONG WINDS. DRIVING MAY BE DIFFICULT AT 
  TIMES DUE TO THE STRONG WINDS AND SUDDEN WIND GUSTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

KSZ006-018-019-NEZ061-074-084-281900-
/O.CON.KGID.WI.Y.0017.140428T1100Z-140429T0500Z/
SMITH-OSBORNE-MITCHELL-BUFFALO-KEARNEY-FRANKLIN-
INCLUDING THE CITIES OF...SMITH CENTER...KENSINGTON...OSBORNE...
DOWNS...BELOIT...KEARNEY...MINDEN...FRANKLIN...CAMPBELL...
HILDRETH
414 AM CDT MON APR 28 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT...


* HAZARD...VERY WINDY CONDITIONS.

* TIMING...THIS MORNING THROUGH THIS EVENING WITH THE STRONGEST
  WINDS THIS AFTERNOON INTO EARLY THIS EVENING.

* WINDS...SUSTAINED NORTHWEST AT 25 TO 35 MPH...WITH GUSTS OF 45 
  TO 50 MPH. 

* IMPACTS...OUTDOOR OBJECTS SHOULD BE SECURED SO THEY ARE NOT 
  BLOWN ABOUT BY THE STRONG WINDS. DRIVING MAY BE DIFFICULT AT 
  TIMES DUE TO THE STRONG WINDS AND SUDDEN WIND GUSTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

WESELY
3 follow-up statements
564 
WWUS73 KGID 281819
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
119 PM CDT MON APR 28 2014

...VERY WINDY CONDITIONS TODAY INTO TONIGHT...

KSZ005-017-NEZ060-072-073-082-083-290230-
/O.CON.KGID.HW.W.0003.000000T0000Z-140429T0500Z/
PHILLIPS-ROOKS-DAWSON-GOSPER-PHELPS-FURNAS-HARLAN-
INCLUDING THE CITIES OF...PHILLIPSBURG...PLAINVILLE...STOCKTON...
LEXINGTON...COZAD...GOTHENBURG...ELWOOD...HOLDREGE...CAMBRIDGE...
ARAPAHOE...OXFORD...BEAVER CITY...ALMA...ORLEANS
119 PM CDT MON APR 28 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT
TONIGHT...

* TIMING...WINDS WILL CONTINUE TO STRENGTHEN THROUGH THIS
  AFTERNOON AND INTO THIS EVENING...BEFORE SUBSIDING SLIGHTLY
  OVERNIGHT TO VALUES BELOW WARNING CRITERIA.

* WINDS...SUSTAINED FROM THE NORTHWEST AT SPEEDS GENERALLY 30 TO 
  AROUND 40 MPH...WITH GUSTS INTO THE 45 TO NEAR 60 MPH RANGE.

* IMPACTS...OUTDOOR OBJECTS SHOULD BE SECURED SO THEY ARE NOT
  BLOWN ABOUT BY THE STRONG WINDS. DRIVING MAY BE DIFFICULT AT
  TIMES DUE TO THE STRONG WINDS AND SUDDEN WIND GUSTS. IN
  ADDITION...AREAS THAT DID NOT RECEIVE WETTING RAINFALL DURING
  THE PAST 24 HOURS COULD HAVE LOCALIZED VISIBILITY RESTRICTIONS
  FROM BLOWING DUST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NEZ040-047-290230-
/O.EXA.KGID.WI.Y.0017.140428T2100Z-140429T0500Z/
GREELEY-HOWARD-
INCLUDING THE CITIES OF...SPALDING...SCOTIA...WOLBACH...ST. PAUL
119 PM CDT MON APR 28 2014

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT. 

* TIMING...WINDS WILL CONTINUE TO STRENGTHEN THROUGH THIS
  AFTERNOON AND INTO THIS EVENING.

* WINDS...SUSTAINED FROM THE NORTHWEST AT SPEEDS GENERALLY 25 TO
  35 MPH...WITH GUSTS UP TO AROUND 45 MPH. 

* IMPACTS...OUTDOOR OBJECTS SHOULD BE SECURED SO THEY ARE NOT
  BLOWN ABOUT BY THE STRONG WINDS. DRIVING MAY BE DIFFICULT AT
  TIMES DUE TO THE STRONG WINDS AND SUDDEN WIND GUSTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

KSZ006-018-019-NEZ061-074-084-290230-
/O.CON.KGID.WI.Y.0017.000000T0000Z-140429T0500Z/
SMITH-OSBORNE-MITCHELL-BUFFALO-KEARNEY-FRANKLIN-
INCLUDING THE CITIES OF...SMITH CENTER...KENSINGTON...OSBORNE...
DOWNS...BELOIT...KEARNEY...MINDEN...FRANKLIN...CAMPBELL...
HILDRETH
119 PM CDT MON APR 28 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT...


* TIMING...WINDS WILL CONTINUE TO STRENGTHEN THROUGH THIS
  AFTERNOON AND INTO THIS EVENING.

* WINDS...SUSTAINED FROM THE NORTHWEST AT SPEEDS GENERALLY 25 TO
  35 MPH...WITH GUSTS UP TO AROUND 45 MPH. 

* IMPACTS...OUTDOOR OBJECTS SHOULD BE SECURED SO THEY ARE NOT
  BLOWN ABOUT BY THE STRONG WINDS. DRIVING MAY BE DIFFICULT AT
  TIMES DUE TO THE STRONG WINDS AND SUDDEN WIND GUSTS. IN
  ADDITION...AREAS THAT DID NOT RECEIVE WETTING RAINFALL DURING
  THE PAST 24 HOURS COULD HAVE LOCALIZED VISIBILITY RESTRICTIONS
  FROM BLOWING DUST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

KSZ007-NEZ039-046-062-075-085-290230-
/O.CON.KGID.WI.Y.0017.140428T2100Z-140429T0500Z/
JEWELL-VALLEY-SHERMAN-HALL-ADAMS-WEBSTER-
INCLUDING THE CITIES OF...MANKATO...JEWELL...BURR OAK...ORD...
LOUP CITY...LITCHFIELD...GRAND ISLAND...HASTINGS...RED CLOUD...
BLUE HILL...BLADEN
119 PM CDT MON APR 28 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT...


* TIMING...WINDS WILL CONTINUE TO STRENGTHEN THROUGH THIS
  AFTERNOON AND INTO THIS EVENING.

* WINDS...SUSTAINED FROM THE NORTHWEST AT SPEEDS GENERALLY 25 TO
  35 MPH...WITH GUSTS UP TO AROUND 45 MPH. 

* IMPACTS...OUTDOOR OBJECTS SHOULD BE SECURED SO THEY ARE NOT
  BLOWN ABOUT BY THE STRONG WINDS. DRIVING MAY BE DIFFICULT AT
  TIMES DUE TO THE STRONG WINDS AND SUDDEN WIND GUSTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

PFANNKUCH
756 
WWUS73 KGID 282104
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
404 PM CDT MON APR 28 2014

...STRONG NORTHWEST PERSISTING THROUGH TOMORROW...

KSZ005-017-NEZ060-072-073-082-083-290515-
/O.NEW.KGID.WI.Y.0018.140429T0300Z-140430T0000Z/
/O.EXT.KGID.HW.W.0003.000000T0000Z-140429T0300Z/
PHILLIPS-ROOKS-DAWSON-GOSPER-PHELPS-FURNAS-HARLAN-
INCLUDING THE CITIES OF...PHILLIPSBURG...PLAINVILLE...STOCKTON...
LEXINGTON...COZAD...GOTHENBURG...ELWOOD...HOLDREGE...CAMBRIDGE...
ARAPAHOE...OXFORD...BEAVER CITY...ALMA...ORLEANS
404 PM CDT MON APR 28 2014

...HIGH WIND WARNING NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 7 PM CDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 7 PM CDT
TUESDAY. THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 10 PM CDT
THIS EVENING. 


* TIMING...STRONG WINDS WILL CONTINUE THROUGH EARLY TUESDAY
  EVENING BEFORE GRADUALLY DIMINISHING TUESDAY NIGHT. 

* WINDS...THROUGH THE MID-EVENING HOURS...SUSTAINED FROM THE
  NORTHWEST AT SPEEDS GENERALLY 30 TO AROUND 40 MPH...WITH GUSTS
  INTO THE 45 TO NEAR 60 MPH RANGE. FROM LATE THIS EVENING THROUGH
  EARLY TUESDAY EVENING...SUSTAINED FROM THE NORTHWEST AT SPEEDS
  GENERALLY 25 TO 35 MPH...WITH GUSTS GENERALLY 40 TO 50 MPH.

* IMPACTS...OUTDOOR OBJECTS SHOULD BE SECURED SO THEY ARE NOT
  BLOWN ABOUT BY THE STRONG WINDS. DRIVING MAY BE DIFFICULT AT
  TIMES DUE TO THE STRONG WINDS AND SUDDEN WIND GUSTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

KSZ007-NEZ039-040-046-047-062-075-085-290515-
/O.EXT.KGID.WI.Y.0017.000000T0000Z-140430T0000Z/
JEWELL-VALLEY-GREELEY-SHERMAN-HOWARD-HALL-ADAMS-WEBSTER-
INCLUDING THE CITIES OF...MANKATO...JEWELL...BURR OAK...ORD...
SPALDING...SCOTIA...WOLBACH...LOUP CITY...LITCHFIELD...ST. PAUL...
GRAND ISLAND...HASTINGS...RED CLOUD...BLUE HILL...BLADEN
404 PM CDT MON APR 28 2014

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CDT TUESDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 PM CDT TUESDAY. 


* TIMING...STRONG WINDS WILL CONTINUE THROUGH EARLY TUESDAY
  EVENING BEFORE GRADUALLY DIMINISHING TUESDAY NIGHT. 

* WINDS...SUSTAINED FROM THE NORTHWEST AT SPEEDS GENERALLY 25 TO
  35 MPH...WITH GUSTS GENERALLY 40 TO 50 MPH.

* IMPACTS...OUTDOOR OBJECTS SHOULD BE SECURED SO THEY ARE NOT
  BLOWN ABOUT BY THE STRONG WINDS. DRIVING MAY BE DIFFICULT AT
  TIMES DUE TO THE STRONG WINDS AND SUDDEN WIND GUSTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

KSZ006-018-019-NEZ061-074-084-290515-
/O.EXT.KGID.WI.Y.0017.000000T0000Z-140430T0000Z/
SMITH-OSBORNE-MITCHELL-BUFFALO-KEARNEY-FRANKLIN-
INCLUDING THE CITIES OF...SMITH CENTER...KENSINGTON...OSBORNE...
DOWNS...BELOIT...KEARNEY...MINDEN...FRANKLIN...CAMPBELL...
HILDRETH
404 PM CDT MON APR 28 2014

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CDT TUESDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 PM CDT TUESDAY. 


* TIMING...STRONG WINDS WILL CONTINUE THROUGH EARLY TUESDAY
  EVENING BEFORE GRADUALLY DIMINISHING TUESDAY NIGHT. 

* WINDS...SUSTAINED FROM THE NORTHWEST AT SPEEDS GENERALLY 25 TO
  35 MPH...WITH GUSTS GENERALLY 40 TO 50 MPH.

* IMPACTS...OUTDOOR OBJECTS SHOULD BE SECURED SO THEY ARE NOT
  BLOWN ABOUT BY THE STRONG WINDS. DRIVING MAY BE DIFFICULT AT
  TIMES DUE TO THE STRONG WINDS AND SUDDEN WIND GUSTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

PFANNKUCH
563 
WWUS73 KGID 290306
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
1006 PM CDT MON APR 28 2014

...STRONG NORTHWEST WIND PERSISTING THROUGH EARLY TUESDAY 
EVENING...

KSZ005-017-NEZ060-072-073-082-083-291200-
/O.EXP.KGID.HW.W.0003.000000T0000Z-140429T0300Z/
/O.CON.KGID.WI.Y.0018.000000T0000Z-140430T0000Z/
PHILLIPS-ROOKS-DAWSON-GOSPER-PHELPS-FURNAS-HARLAN-
INCLUDING THE CITIES OF...PHILLIPSBURG...PLAINVILLE...STOCKTON...
LEXINGTON...COZAD...GOTHENBURG...ELWOOD...HOLDREGE...CAMBRIDGE...
ARAPAHOE...OXFORD...BEAVER CITY...ALMA...ORLEANS
1006 PM CDT MON APR 28 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT TUESDAY...
...HIGH WIND WARNING EXPIRED AT 10 PM CDT THIS EVENING...


* TIMING...STRONG WINDS WILL CONTINUE THROUGH EARLY TUESDAY 
  EVENING BEFORE GRADUALLY DIMINISHING TUESDAY NIGHT. 

* WINDS...SUSTAINED FROM THE NORTHWEST AT SPEEDS GENERALLY 25 TO
  35 MPH...WITH GUSTS OF 40 TO 50 MPH.

* IMPACTS...OUTDOOR OBJECTS SHOULD BE SECURED SO THEY ARE NOT
  BLOWN ABOUT BY THE STRONG WINDS. DRIVING MAY BE DIFFICULT AT
  TIMES DUE TO THE STRONG WINDS AND SUDDEN WIND GUSTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

NEZ041-048-049-063-064-076-077-086-087-291200-
/O.EXA.KGID.WI.Y.0018.140429T0300Z-140430T0000Z/
NANCE-MERRICK-POLK-HAMILTON-YORK-CLAY-FILLMORE-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...FULLERTON...GENOA...CENTRAL CITY...
STROMSBURG...OSCEOLA...SHELBY...POLK...AURORA...YORK...SUTTON...
HARVARD...CLAY CENTER...EDGAR...FAIRFIELD...GENEVA...EXETER...
FAIRMONT...SUPERIOR...NELSON...HEBRON...DESHLER
1006 PM CDT MON APR 28 2014

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT TUESDAY. 

* TIMING...STRONG WINDS WILL CONTINUE THROUGH EARLY TUESDAY 
  EVENING BEFORE GRADUALLY DIMINISHING TUESDAY NIGHT. 

* WINDS...SUSTAINED FROM THE NORTHWEST AT SPEEDS GENERALLY 25 TO
  35 MPH...WITH GUSTS OF 40 TO 50 MPH.

* IMPACTS...OUTDOOR OBJECTS SHOULD BE SECURED SO THEY ARE NOT 
  BLOWN ABOUT BY THE STRONG WINDS. DRIVING MAY BE DIFFICULT AT 
  TIMES DUE TO THE STRONG WINDS AND SUDDEN WIND GUSTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

KSZ006-007-018-019-NEZ039-040-046-047-061-062-074-075-084-085-
291200-
/O.CON.KGID.WI.Y.0017.000000T0000Z-140430T0000Z/
SMITH-JEWELL-OSBORNE-MITCHELL-VALLEY-GREELEY-SHERMAN-HOWARD-
BUFFALO-HALL-KEARNEY-ADAMS-FRANKLIN-WEBSTER-
INCLUDING THE CITIES OF...SMITH CENTER...KENSINGTON...MANKATO...
JEWELL...BURR OAK...OSBORNE...DOWNS...BELOIT...ORD...SPALDING...
SCOTIA...WOLBACH...LOUP CITY...LITCHFIELD...ST. PAUL...KEARNEY...
GRAND ISLAND...MINDEN...HASTINGS...FRANKLIN...CAMPBELL...
HILDRETH...RED CLOUD...BLUE HILL...BLADEN
1006 PM CDT MON APR 28 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT TUESDAY. 

* TIMING...STRONG WINDS WILL CONTINUE THROUGH EARLY TUESDAY 
  EVENING BEFORE GRADUALLY DIMINISHING TUESDAY NIGHT. 

* WINDS...SUSTAINED FROM THE NORTHWEST AT SPEEDS GENERALLY 25 TO
  35 MPH...WITH GUSTS OF 40 TO 50 MPH.

* IMPACTS...OUTDOOR OBJECTS SHOULD BE SECURED SO THEY ARE NOT 
  BLOWN ABOUT BY THE STRONG WINDS. DRIVING MAY BE DIFFICULT AT 
  TIMES DUE TO THE STRONG WINDS AND SUDDEN WIND GUSTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

ROSSI

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this high wind warning went out at Apr 28, 1:15 AM CDT, 2 hours 59 minutes earlier.

Area forecast discussion, Apr 28, 1:15 AM CDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
115 AM CDT MON APR 28 2014

.UPDATE...
ISSUED AT 712 PM CDT SUN APR 27 2014

ALL HEADLINES FOR THIS EVENING HAVE BEEN ALLOWED TO EXPIRE...AND
EXPECT WINDS TO SLOWLY TRANSITION AND BECOME NORTHWESTERLY
OVERNIGHT AS THE RESPONSIBLE LOW PRESSURE SYSTEM TRACKS EASTWARD
ACROSS THE STATE OF NEBRASKA.

UPDATE ISSUED AT 614 PM CDT SUN APR 27 2014

WE CONT TO CANCEL THE TOR WATCH. THE LAST OF THE TSTMS WILL BE N
OF THE FCST AREA SHORTLY. SO EXPECT THE REST OF THE WATCH TO BE
CANCELLED WITHIN THE HOUR.

VISIBLE SATELLITE IS AMAZING. THE LOW IS JUST S OF MCCOOK AND
DRIFTING E WITH SOME MID-LEVEL SPRINKLES. A SURGE OF BLOWING DUST
IS WRAPPING CYCLONICALLY AROUND THE LOW /ACROSS KS/ AND THEN UP
TOWARD THE NEB-KS BORDER. VISIBILITIES HAVE BEEN AS LOW AT 2 1/2
MILES.

EXPECT SPRINKLES TO DISSIPATE 7PM-9PM WITH LOSS OF DAYTIME
HEATING.

THX FOR ALL THE REPORTS. PLEASE PASS ALONG ANY PHOTOS OF HAIL/
TORNADOES OR WIND DAMAGE VIA FACEBOOK OR TWITTER.

&&

.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 311 PM CDT SUN APR 27 2014

ESSENTIALLY DEEP VERTICALLY-STACKED LOW WILL VERY SLOWLY CROSS
NEB TONIGHT-TOMORROW. TSTM THREAT WILL END WITH LOSS OF DAYTIME
HEATING THIS EVENING. WINDY AND MUCH COOLER TOMORROW UNDER WRAP-
AROUND MOISTURE. SPOTTY LIGHT SHWRS WILL ROTATE THRU N AND W OF
THE TRI-CITIES...UNTIL AFTERNOON WHEN THE THREAT FOR A BRIEF SHWR
WILL EXPAND TO JUST ABOUT EVERYWHERE.

RED FLAG WARNING REMAINS IN EFFECT THRU 7 PM THIS EVENING.

A WIND ADVISORY WAS ISSUED S AND W OF THE TRI-CITIES 6AM-12AM
TOMORROW. THERE IS POTENTIAL FOR SOME COUNTIES TO BE UPGRADED TO A
HIGH WIND WARNING BASED ON MOS. THIS NEEDS FURTHER EVALUATION BY
THE MID SHIFT.

.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 311 PM CDT SUN APR 27 2014

GUIDANCE FROM THE NAM...OPERATIONAL GFS AND EC ALL SUGGEST A
LARGE UPPER TROPOSPHERIC TROUGH WILL LINGER OVER THE CENTRAL CONUS
THROUGH WEDNESDAY. THIS TROUGH IS THEN EXPECTED TO FINALLY MOVE
OFF TO THE EAST/NORTHEAST STARTING WEDNESDAY AS AN UPPER
TROPOSPHERIC LONGWAVE RIDGE BUILDS INTO THE WESTERN CONUS...THUS
RESULTING IN NORTHWESTERLY UPPER TROPOSPHERIC FLOW OVER OUR AREA
TO FINISH THE LONG TERM FORECAST PERIOD. AT THE SURFACE...A
PERSISTENT AREA OF LOW BAROMETRIC PRESSURE IS EXPECTED TO MOVE
INTO THE MISSISSIPPI VALLEY ON TUESDAY...AND LINGER OVER THE UPPER
MISSISSIPPI VALLEY AND GREAT LAKES REGION THROUGH MUCH OF THE LONG
TERM FORECAST PERIOD...THUS RESULTING IN NORTHWESTERLY LOWER
TROPOSPHERIC FLOW ACROSS OUR AREA.

SEVERAL SMALL-SCALE UPPER TROPOSPHERIC PERTURBATIONS...MOVING
SOUTH/SOUTHEAST ALONG THE BACK SIDE OF THE UPPER TROPOSPHERIC
TROUGH...COULD POTENTIALLY BRING PRECIPITATION TO OUR AREA MONDAY
NIGHT INTO TUESDAY...A SOLUTION SUPPORTED BY QPF FIELDS FROM THE
NAM...OPERATIONAL GFS...EC AND SREF-MEAN. GIVEN ALL THIS...WENT
AHEAD WITH 20-60% POPS ACROSS THE CWA MONDAY THROUGH TUESDAY...WITH
THE HIGHEST POPS DISTRIBUTED ACROSS MOST ALL OF THE CWA TUESDAY
MORNING WHICH IS WHEN THE STRONGEST OMEGA IS EXPECTED TO RESIDE
OVER THE AREA. HEADING INTO WEDNESDAY...AS THE UPPER TROPOSPHERIC
TROUGH FINALLY BEGINS MOVING AWAY FROM THE AREA...OMEGA SHOULD
DIMINISH SIGNIFICANTLY...BUT AN OCCASIONAL UPPER TROPOSPHERIC
PERTURBATION MOVING ALONG THE BACK SIDE OF THE TROUGH COULD
PROMOTE PRECIPITATION WEDNESDAY NIGHT ONWARD...AND ALLBLEND
RESPONDED BY PROVIDED PERIODIC 20-30% POPS AT VARIOUS POINTS
ACROSS THE CWA WEDNESDAY NIGHT THROUGH SUNDAY. THESE POPS WERE
LEFT UNCHANGED FOR THE MOST PART.

AS FOR THE POPS TUESDAY INTO WEDNESDAY...A MUCH COOLER LOWER
TROPOSPHERIC AIR MASS WILL LIKELY HELP PROMOTE LITTLE IF ANY
POTENTIAL INSTABILITY AND AS A RESULT...CONVECTIVE ACTIVITY IS
NOT CURRENTLY EXPECTED WITH ANY PRECIPITATION THAT IS REALIZED
TUESDAY INTO WEDNESDAY. THE SAME CAN ALSO BE SAID FOR
PRECIPITATION CHANGES LATER ON IN THE LONG TERM FORECAST PERIOD.

AS THE SURFACE LOW BEGINS MOVING INTO THE MISSISSIPPI VALLEY ON
TUESDAY...HIGH BAROMETRIC PRESSURE IS EXPECTED TO ACCELERATE INTO
PORTIONS OF THE PLAINS. THIS SHOULD RESULT IN A SIGNIFICANT LOWER
TROPOSPHERIC PRESSURE GRADIENT ACROSS THE AREA ON TUESDAY...A
SOLUTION SUPPORTED BY THE NAM AND OPERATIONAL GFS. GUIDANCE FROM
THE MET/NAM AND MAV/GFS CURRENTLY SUGGEST A 25-30KT SUSTAINED WIND
WILL BE REALIZED ACROSS MUCH OF THE CWA ON TUESDAY...WITH
LOCATIONS ACROSS OUR EXTREME WESTERN CWA PERHAPS APPROACHING
35KTS. IN ADDITION TO THE STRONG LOWER TROPOSPHERIC PRESSURE
GRADIENT...FORECAST PROXIMITY SOUNDINGS FROM ACROSS THE CWA...PER
THE NAM AND OPERATIONAL GFS...SUGGEST THE BOUNDARY LAYER HEIGHT ON
TUESDAY WILL CLIMB INTO THE 2000-4000FT AGL RANGE ACROSS THE
CWA...WHICH IS WHERE A 45-55KT WIND WILL BE WAITING FOR TRANSPORT
TO THE SURFACE. ASSUMING SOME LOSS IN MAGNITUDE DURING MOMENTUM
TRANSFER TO THE SURFACE SUGGESTS A 40-50KT GUST POTENTIAL WILL
STILL EXIST TUESDAY...WITH THE STRONGEST GUST POTENTIAL EXISTING
ACROSS OUR WEST/SOUTHWESTERN CWA WHERE BOUNDARY LAYER MIXING WILL
BE DEEPEST. GIVEN ALL THIS...WILL CONTINUE THE MENTION OF STRONG
WIND IN THE HWO FOR THE ENTIRE CWA FOR TUESDAY.

PERSISTENT NORTHWESTERLY LOWER TROPOSPHERIC FLOW AND RESULTANT
COLD AIR ADVECTION WILL KEEP TEMPERATURE READINGS ON THE COOL SIDE
THROUGH MUCH OF THE LONG TERM FORECAST PERIOD...WITH GUIDANCE
SUGGESTING HIGHS IN THE 40S AND 50S TUESDAY...IN THE 50S WEDNESDAY
AND THURSDAY...AND MORE INTO THE 60S TO FINISH THE FORECAST
PERIOD. OVERNIGHT LOW TEMPERATURE READINGS IN THE 30S TO NEAR 40
ARE CURRENTLY EXPECTED THROUGH MUCH OF THE LONG TERM FORECAST
PERIOD.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT)
ISSUED AT 103 AM CDT MON APR 28 2014

THE WIND WILL BE LIGHT AND VARIABLE EARLY THIS MORNING...PRIOR TO
DAWN WITH THE SFC LOW NEARLY RIGHT OVERHEAD. HOWEVER...AS THE SFC
LOW SLIPS OFF TO THE EAST EXPECT THE WIND TO INCREASE FIRST FROM
THE WEST AND THEN NORTHWEST AFTER DAWN. THE WIND WILL BE
ESPECIALLY STRONG THIS AFTERNOON AND EVENING OUT OF THE NORTHWEST
WITH SOME GUSTS TO NEAR 45 MPH. ALSO EXPECT TO SEE LOW CLOUDS
MOVING IN LATER THIS MORNING. CEILINGS LATER THIS MORNING MAY VARY
SOME BETWEEN VFR AND MVFR AND WILL LEAN TOWARDS PREVAILING MVFR
CEILINGS BY THIS AFTERNOON AND EVENING.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...WIND ADVISORY FROM 6 AM THIS MORNING TO MIDNIGHT CDT TONIGHT FOR
     NEZ060-061-072>074-082>084.

KS...WIND ADVISORY FROM 6 AM THIS MORNING TO MIDNIGHT CDT TONIGHT FOR
     KSZ005-006-017>019.

&&

UPDATE...ROSSI
SHORT TERM...HALBLAUB
LONG TERM...BRYANT
AVIATION...WESELY
Hazardous weather outlook, Apr 27, 7:06 PM CDT, 9 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
706 PM CDT SUN APR 27 2014

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
290015-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
706 PM CDT SUN APR 27 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

WINDY CONDITIONS WILL OCCUR MONDAY AND MONDAY EVENING...
ESPECIALLY WEST OF A LINE FROM KEARNEY NEBRASKA TO BELOIT KANSAS.
PLEASE SEE THE LATEST WIND ADVISORY MESSAGE FOR DETAILED
INFORMATION.

A STRONG NORTHWEST WIND WILL OVERTAKE THE OUTLOOK AREA ON
TUESDAY. A SUSTAINED WIND OF 25 TO 35 MPH...AS WELL AS GUSTS OF
40 TO AROUND 50 MPH...ARE CURRENTLY EXPECTED ACROSS THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

ROSSI

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 4:04 PM CDTWind AdvisoryGIDClay, Dawson, Fillmore, Furnas, Gosper, Hamilton and 8 more27 hr

Nearby

High Wind Warnings in Nebraska, 2014High Wind Warnings in Kansas, 2014Every high wind warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.